Pennsylvania, 2026High Wind in Pennsylvania, March 13, 2026
March 13, 2026 · NWS PBZ · 10 events in 7 counties and zones
A significant, non-thunderstorm wind event, occurred on March 13th resultant of a strong pressure gradient with cold front passage, mixing into strong wind aloft, and a sting jet. Areawide measured gusts of 50 mph or greater were common with numerous measured from 60-70 mph and as high as 75 mph.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant, non-thunderstorm wind event, occurred on March 13th resultant of a strong pressure gradient with cold front passage, mixing into strong wind aloft, and a sting jet. Areawide measured gusts of 50 mph or greater were common with numerous measured from 60-70 mph and as high as 75 mph. Widespread tree and structural damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 13, 12:15 PM EST, 1 hour 38 minutes earlier. Its key messages:
- 1) Windy with light rain/snow on Friday 2) Showers and storms return early next week with passing low pressure; strong winds behind the front
Area forecast discussion, Mar 13, 12:15 PM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
115 PM EDT Fri Mar 13 2026
.WHAT HAS CHANGED...
The High Wind Warning has been expanded to part of eastern Ohio.
&&
.KEY MESSAGES...
1) Windy with light rain/snow on Friday
2) Showers and storms return early next week with passing low
pressure; strong winds behind the front
&&
.DISCUSSION...
KEY MESSAGE 1...
Surface low pressure crossing to our north today has tightened
the pressure gradient as it does so. A strong low level jet
with 850 mb flow up to 60 knots is gliding east through the Ohio
Valley early this afternoon. Both of these features will
support elevated wind gusts through the daytime hours today as
the boundary layer mixes and taps into the strong low level
flow. NBM and HREF probabilities continue to support gusts >46
mph for nearly all of our area this afternoon, so the Wind
Advisory continues. Have expanded the High Wind Warning to two
tiers of our eastern Ohio counties where it looks like the core
of the 850 mb jet will traverse, and momentum transfer off of
the HRRR/RAP soundings suggests >58 mph gusts for a brief period
this afternoon between 2-6pm. The High Wind Warning for Eastern
Tucker County continues as well.
Accompanying a surface trough passage this afternoon will be a
mid-level shortwave sliding along Lake Erie. 12z CAMs support a
narrow, broken line of showers quickly moving along the I-80
corridor into the early evening hours, perhaps in the form of a
rain and wet snow mix with all but a few hundred feet off of the
surface below freezing. Any mixing snow will not accumulate to
much, but if enough instability is in place (HREF probability
for >100 J/kg ~60-70%), these "power showers" could mix down
locally stronger gusts for a brief period as they pass. In
coordination with SPC, no convective outlook upgrade has been
introduced as this would only be a brief increase in wind gusts
from what has been messaged and despite the conditional
convective nature.
Given minRH values dipping into the low 30% range this
afternoon, and the strong wind gusts, have also issued an SPS
addressing fire weather concerns for northern West Virginia in
coordination with neighboring offices and the WV Division of
Forestry. Wind gusts will subside overnight and relax into
Saturday morning.
KEY MESSAGE 2...
A deep trough will dig across the central CONUS on Sunday
establishing strong deep layer southwest flow across the area.
Column moisture will increase with open flow from the Gulf and the
primary highest PWAT axis looks to be displaced off to our east, but
still, local values reaching near 1 inch will exceed the 90th
percentile of climatology on Monday. These may pose a low end
severe chance that is highly dependent on timing; machine
learning suggests higher chances to our west and to our east
further illustrating the potential timing limitation on severe
weather locally. With strong flow and a quick moving front,
heavy rain shouldn't pose much of a threat despite the higher
PWAT values. The strong meridional component to the flow may
point toward a slower cold front progression which is
represented by the GFS AI as well as timing differences among
ensemble clusters, so this will bear watching through the
weekend.
In addition to the severe threat, another strong wind threat
will be possible as well with an increased low level jet and a strong
pressure rise/fall couplet accompanying the front. NBM max 24
hour wind gust again increases probability for Wind Advisory
criteria to 40-60%. A sharp temperature and dew point drop
behind the front will likely support a transition to some snow
showers, though accumulation should be minimal as drier air
erodes the depth of the moisture and models tend to overdo post-
frontal snow amounts.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Winds have started increasing over recent hours with most
terminals now gusting to 30-40 knots. Expect this trend to
continue through the afternoon, with gusts over 40 knots
becoming increasingly likely during the 19z-23z timeframe. Winds
at ZZV could gust over 50 knots, so the Wind Advisory in that
area has been upgraded to a High Wind Warning. A wave of low-
topped showers is forecast to cross northwest PA late this
afternoon and a brief, localized gust to 50 knots can't be ruled
out at FKL/DUJ as those move through.
Winds begin to gradually subside after sunset, but will remain
breezy through at least the early overnight hours until gusts
finally settle early Saturday morning.
Predominantly VFR ceilings and visibilities are expected at all
terminals through the TAF period.
Outlook...
VFR is expected to prevail through the weekend aside from a
slight chance for some light snow and restrictions north of PIT
overnight Saturday into Sunday morning as a warm front crosses
the area. A strong cold front returns widespread restrictions
and gusty winds on Monday, as well as rain showers that will
transitions to snow as temperatures drop behind the front Monday
night and Tuesday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until midnight EDT tonight for PAZ007>009-
013>016-020>022-029-031-073>078.
OH...High Wind Warning until midnight EDT tonight for OHZ039-048-
057-058-068.
Wind Advisory until midnight EDT tonight for OHZ040-041-049-
050-059-069.
WV...Wind Advisory until midnight EDT tonight for WVZ001>004-012-
021-509>513.
High Wind Warning until 6 AM EDT Saturday for WVZ514.
&&
DISCUSSION...MLB
AVIATION...CermakHazardous weather outlook, Mar 13, 11:26 AM EST, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1226 PM EDT Fri Mar 13 2026
OHZ040-041-049-050-059-069-PAZ007>009-013>016-020>022-029-031-
073>078-WVZ001>004-012-021-509>513-141630-
Carroll-Columbiana-Harrison-Jefferson OH-Belmont-Monroe-Mercer-
Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Indiana-Higher Elevations of Indiana-
Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
1226 PM EDT Fri Mar 13 2026
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Strong wind gusts are possible again on Monday. Additional wind
headlines may be needed.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
WVZ514-141630-
Eastern Tucker-
1226 PM EDT Fri Mar 13 2026
...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT SATURDAY...
This Hazardous Weather Outlook is for northern West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Strong wind gusts are possible again on Monday. Additional wind
headlines may be needed.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ039-048-057-058-068-141630-
Tuscarawas-Coshocton-Muskingum-Guernsey-Noble-
1226 PM EDT Fri Mar 13 2026
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for east central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Strong wind gusts are possible again on Monday. Additional wind
headlines may be needed.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MLB
In the hours before
Special weather statement, Mar 13, 12:08 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
108 PM EDT Fri Mar 13 2026
WVZ012-021-509>514-140000-
Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of New Martinsville, Fairmont, Morgantown,
Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg,
Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas,
and Canaan Valley
108 PM EDT Fri Mar 13 2026
...ELEVATED FIRE DANGER TODAY...
The risk for wildfire spread is elevated today for West Virginia.
Minimum relative humidity values are forecast to drop to around
30%, and wind gusts forecast to reach as high as 50 mph. Open
burning of any type may be dangerous. Take precaution with heat
and sparks while operating any equipment in wildland areas.
West Virginia regulations make it illegal to burn from 7AM to 5PM
during the months of March, April, and May.
MLB
Local storm report, Mar 13, 1:37 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
237 PM EDT Fri Mar 13 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM Non-Tstm Wnd Gst 2 SSW Lawson Heights 40.27N 79.40W
03/13/2026 M60 MPH Westmoreland PA AWOS
AWOS station KLBE Latrobe Airport.
0130 PM Non-Tstm Wnd Gst 1 W Mccandless Townshi 40.59N 80.05W
03/13/2026 M53 MPH Allegheny PA Mesonet
Mesonet station GW3644 Pittsburgh.
1236 PM Non-Tstm Wnd Gst 1 W West Mifflin 40.36N 79.92W
03/13/2026 M52 MPH Allegheny PA AWOS
AWOS station KAGC Allegheny County Airport.
0142 PM Non-Tstm Wnd Gst 3 NE Clearview 40.17N 80.65W
03/13/2026 M51 MPH Ohio WV ASOS
ASOS station KHLG Wheeling Airport.
1255 PM Non-Tstm Wnd Gst 4 W Saint Clairsville 40.08N 80.97W
03/13/2026 M51 MPH Belmont OH Emergency Mngr
0146 PM Non-Tstm Wnd Gst 2 ENE Morgantown 39.65N 79.92W
03/13/2026 M48 MPH Monongalia WV ASOS
ASOS station KMGW Morgantown Airport.
0132 PM Non-Tstm Wnd Gst 3 WSW Carnot-Moon 40.50N 80.27W
03/13/2026 M48 MPH Allegheny PA ASOS
ASOS station KPIT Pittsburgh Intl Airport.
0215 PM Non-Tstm Wnd Gst 1 SSE Wintersville 40.37N 80.70W
03/13/2026 M48 MPH Jefferson OH AWOS
AWOS station K2G2 Jefferson County Airport.
1200 PM Non-Tstm Wnd Gst 1 SSE Carrollton 40.56N 81.08W
03/13/2026 M48 MPH Carroll OH Mesonet
Mesonet station FW9985 Carrollton.
&&
CLHigh Wind, Westmoreland
- When
- March 13, 1:53 PM EST
- Where
- Westmoreland forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.311, -79.467 (the zone’s center; the record gives no point)
Latrobe Airport measured 60 mph gust.
High Wind, Greene
- When
- March 13, 5:20 PM EST
- Where
- Greene forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.854, -80.223 (the zone’s center; the record gives no point)
CWOP site 4 miles north of Waynesburg measured 62 mph gust.
High Wind, Jefferson
- When
- March 13, 5:54 PM EST
- Where
- Jefferson forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.128, -78.999 (the zone’s center; the record gives no point)
Dubois Airport measured 75 mph wind gust.
High Wind, Butler
- When
- March 13, 5:56 PM EST
- Where
- Butler forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.912, -79.913 (the zone’s center; the record gives no point)
CWOP site 5 miles west of Worthington measured 68 mph wind gust.
High Wind, Washington
- When
- March 13, 6:15 PM EST
- Where
- Washington forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.189, -80.248 (the zone’s center; the record gives no point)
Canonsburg CWOP measured 63 mph gust.
High Wind, Washington
- When
- March 13, 6:39 PM EST
- Where
- Washington forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.189, -80.248 (the zone’s center; the record gives no point)
Washington County Airport measured 59 mph gust.
High Wind, Butler
- When
- March 13, 6:59 PM EST
- Where
- Butler forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.912, -79.913 (the zone’s center; the record gives no point)
Butler County Airport measured 61 mph wind gust.
High Wind, Allegheny
- When
- March 13, 7:03 PM EST
- Where
- Allegheny forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
Allegheny County Airport measured 69 mph gust.
High Wind, Allegheny
- When
- March 13, 7:03 PM EST
- Where
- Allegheny forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
Pittsburgh International Airport measured 66 mph gust.
High Wind, Westmoreland Ridges
- When
- March 13, 8:09 PM EST
- Where
- Westmoreland Ridges forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 40.311, -79.467 (the zone’s center; the record gives no point)
Quarry Trail measured 61 mph wind gust.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Ohio, March 13, 20261 death · 67 kt wind · 16 events
- High Wind in Michigan, March 13, 2026$1.7 million · 62 kt wind · 14 events
- High Wind in Indiana, March 13, 2026$348,000 · 58 kt wind · 9 events
- High Wind in Indiana, March 13, 20263 injured · $71,000 · 61 kt wind · 12 events
- Strong Wind in West Virginia, March 13 to 14, 2026$49,000 · 38 events
- Damaging Winds and High Wind in Pennsylvania, March 13 to 14, 2026$46,000 · 61 kt wind · 17 events
- High Wind in Ohio, March 13, 2026$69,000 · 67 kt wind · 7 events
- High Wind in Illinois, March 13, 202660 kt wind · 41 events
- Strong Wind in Ohio, March 13, 202623 events
- High Wind in Minnesota, March 13, 20261 injured · $15,000 · 60 kt wind · 5 events
- Strong Wind in Ohio, March 13, 2026$14,000 · 9 events
- High Wind in Wyoming, March 13 to 15, 202675 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1320548, 1320543, 1320544, 1320541, 1320545, 1320546, 1320542, 1320539, 1320540, 1320547.